Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 328, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 26, 2012, 4:04 PM EDT for Baker County, Decatur County, Miller County, Georgia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2012, 4:04 PM EDT (20:04 UTC)
- Expired
- Jul 26, 2012, 4:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Baker County, GA, Decatur County, GA, Miller County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 4:20 PM EDT | TSTM WND DMG | 2 Ene Ausmac, GA | TREES DOWN ON PONDTOWN ROAD NORTH OF BAINBRIDGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2537 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
158
WUUS52 KTAE 262004
SVRTAE
GAC007-087-201-262030-
/O.NEW.KTAE.SV.W.0328.120726T2004Z-120726T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
404 PM EDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTH CENTRAL BAKER COUNTY IN SOUTHWEST GEORGIA...
DECATUR COUNTY IN SOUTHWEST GEORGIA...
SOUTHEASTERN MILLER COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 430 PM EDT
* AT 402 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF WEST BAINBRIDGE...OR
NEAR STEINHAM STORE...AND MOVING SOUTHWEST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BAINBRIDGE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3078 8465 3084 8470 3099 8476 3114 8461
3103 8442
TIME...MOT...LOC 2004Z 035DEG 6KT 3100 8456
$$
22-BARRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:05 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 26, 3:05 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 305 PM EDT Thu Jul 26 2012 .NEAR TERM [THRU TONIGHT]... The large scale longwave pattern is highlighted in nrn stream by ridging over wrn states, troughing over nrn plains and fast zonal flow from Midwest to ne states. srn stream marked by broad ridging over srn states with H5 ridge moving from srn ga to N FL. Looking SWD, an H5/H2 ridge was oriented W-E along the Nrn Gulf. At the surface main features are trough from S/Cntrl GA swwd into NE Gulf and a surface ridge was over the N/Cntrl gulf. This combination has generated a light SW steering flow over local area. This flow allowed MCV to move NEWD across NE Gulf and help generate clusters of strong storms across marine area and adjacent coasts from predawn hours continuing into the afternoon. Ample cloud shield from this marine convection combined with H5 subsidence and warming from upper ridge stifled insolation and suppressed convection farther inland. It also marked a significant late morning temperature gradient from low-mid 80s at coast to mid 90s over S/Cntrl GA. By 1 pm EDT, convection began to develop along the Nrn periphery of the mid-high level cloud shield across Nrn tier counties which experienced maximum insolation with temps in the mid 90s, PWs around 2 inches, deep moisture and 2500-4000 j/kg cape. Additional storms were beginning to develop along the Nwd moving Gulf seabreeze. All this will support intense updrafts/downdrafts especially near cell mergers. Some of these storms will be strong to isold severe with isold microbursts and damaging wind gusts during the rest on this afternoon into early eve. However with weak low/mid level flow, any severe storms will be pulsey and disorganized. For tonight low sct convection will linger thru midnight. storms will weaken with the loss of heating but a few may be strong and cant discount isold severe pulse storm. .SHORT TERM [Friday Through Sunday]... During the next few days, the above upper trough will dig ESE across the ern states in response to an amplifying ridge across the west. SE ridge in turn weakens which should increase chances of local convection. at surface, digging trough sends cold front SEWD but should stall and likely wash out across Cntrl al/ga. expect type 4 seabreeze (light SW) so combined with weakening ridge PoPs to be about 40% to 60% NE-SW pop gradient across our region Fri and Sat. with the chance of precipitation overnight falling down to about 20%. Local confidence tool with around 10% chance of severe weather Nrn tier counties on Sat. However SPC keeps 5% outlook out of our area. Sun, upstream ridge will develop far enough ewd to suppress area convection so will go with 30 to 40% W-E pop gradient. Temps in the mid 90s and dew points in the 70s will yield heat indices maxing out to around 105 degrees but may be higher necessitating heat advisories. && .LONG TERM [Sunday Night through Wednesday]... The latest global models are in good agreement in developing a mean 500 mb longwave trough over the eastern third of the CONUS. The subtropical surface ridge will be to our south, providing our forecast area with low layer southwest to west winds, while the winds aloft will be out of the northwest. Synoptic scale forcing appears to be weak (primarily limited to a weak frontal system/trough in GA), so most of the forcing for afternoon & evening storms will have to come from mesoscale systems like sea breeze fronts. Our PoP and temperature forecast is near climatology through this upcoming period, and very close to the 18 UTC Wed HPC forecast. While we expect most of the thunderstorms to follow the typical summertime diurnal cycle, there is a chance for some non-diurnal storms as well, as MCSs sometimes form and propagate southward through our region in these types of large scale weather patterns. These features are very difficult to forecast in the short term...let along the long term forecast. && .AVIATION... Scattered TSRA were developing around KABY and KDHN and KECP at 18z. Set the tempo groups for KTLH and KVLD for a few hours later. It appears that the cirrus canopy impacting most of north Florida is delaying the onset of convection. Brief periods of IFR-MVFR vis/cigs and wind gusts to 30 KT are possible in the stronger storms this afternoon and evening. Light fog overnight may briefly reduce VSBYs to MVFR levels, especially at KABY and KVLD. && .MARINE...Expect southwest to westerly flow to continue throughout the period. Some enhancement of the winds appears possible on Friday night into Saturday as the local gradient tightens with the approaching frontal boundary. && .FIRE WEATHER... Scattered mainly afternoon and evening thunderstorms will persist for the next several days, as is typical for this time of year. rh values will remain above critical thresholds so red flag conditions are not expected anytime soon. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 94 75 94 75 / 30 60 30 60 30 Panama City 78 91 78 91 78 / 30 50 30 50 30 Dothan 76 95 75 95 75 / 30 50 30 50 20 Albany 76 95 76 95 76 / 30 40 20 50 20 Valdosta 74 96 74 95 74 / 30 40 20 40 30 Cross City 73 93 73 93 73 / 30 30 20 30 30 Apalachicola 77 90 77 91 78 / 30 40 30 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && BLOCK/BARRY/FOURNIER
Hazardous weather outlook, Jul 26, 4:59 AM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 459 AM EDT THU JUL 26 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-270900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 459 AM EDT THU JUL 26 2012 /359 AM CDT THU JUL 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING AND INTO THE AFTERNOON HOURS AS AN UPPER LEVEL DISTURBANCE MOVES NEAR THE FLORIDA PANHANDLE. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH THE PRIMARY THREAT BEING STRONG GUSTY WINDS. SMALL HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. STORMS ARE EXPECTED TO BE MORE NUMEROUS BY THE WEEKEND AS A WEAK FRONTAL BOUNDARY STALLS ACROSS NORTH FLORIDA. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED TODAY...HOWEVER SPOTTERS SHOULD ACTIVELY MONITOR WEATHER IN THEIR LOCATION AND REPORT AS NECESSARY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 38-GODSEY
In the hours before
Special weather statement, Jul 26, 3:20 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EDT THU JUL 26 2012
FLZ015-026-027-115-127-262015-
COASTAL WAKULLA FL-COASTAL FRANKLIN FL-INLAND FRANKLIN FL-INLAND
WAKULLA FL-LIBERTY FL-
320 PM EDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR FRANKLIN...SOUTHERN
LIBERTY AND WESTERN WAKULLA COUNTIES...
* UNTIL 415 PM EDT
AT 316 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF
CRAWFORDVILLE TO 8 MILES SOUTHWEST OF CARRABELLE...MOVING NORTHWEST
AT 5 MPH.
THESE STORMS WILL BE NEAR...
CARRABELLE BY 325 PM EDT.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 2971 8481 2975 8472 2978 8477 2975 8483
2986 8490 3030 8452 3004 8436 2988 8451
2990 8450 2984 8464 2980 8464 2983 8456
2982 8456 2979 8458 2977 8468 2983 8466
2979 8475 2976 8469 2968 8479
TIME...MOT...LOC 1918Z 152DEG 6KT 3005 8448 2976 8473
22-BARRYLocal storm report, Jul 26, 3:58 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM TSTM WND GST SOUTHWEST GA REGIONAL A 31.53N 84.19W
07/26/2012 M58.00 MPH DOUGHERTY GA ASOS
GUST OF 010/50 KNOTS AT THE KABY AIRPORT.
0348 PM TSTM WND DMG 6 SE BELLVIEW 31.11N 84.52W
07/26/2012 BAKER GA 911 CALL CENTER
TREES DOWN ALONG HIGHWAY 253.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:05 PM EDT | Severe Thunderstorm Warning | TAE | Mitchell | 40 min |
| Jul 26, 3:34 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Miller, Mitchell | 56 min |
| Jul 26, 3:46 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 29 min |
| Jul 26, 4:34 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 26 min |
| Jul 26, 4:43 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 47 min |
| Jul 26, 5:01 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 44 min |
| Jul 26, 5:04 PM EDT | Severe Thunderstorm Warning | TAE | Seminole | 41 min |
| Jul 26, 5:10 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lowndes | 50 min |
| Jul 26, 5:36 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Cook, Thomas | 32 min |
| Jul 26, 5:51 PM EDT | Areal Flood Advisory | TAE | Decatur, Seminole | 84 min |
| Jul 26, 7:14 PM EDT | Special Weather Statement | TAE | Quitman | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.